Acute upper respiratory tract infection is the most common type of diagnosis found by the physicians in their clinics and the most common discharge diagnosis in emergency departments. Common cold or simply cold is the most common illness which is caused by viruses and is usually harmless. Rhinovirus is the real culprit that most commonly causes colds and can live up to 3 hours on any hard surfaces or hands.
Common cold is an upper respiratory viral infection that affects all ages. Adults may have averagely 2 to 4 episodes of common cold annually, while children may have averagely 6 to 8 episodes annually. Common cold is characterized by runny nose, congestion, body ache, sore throat, malaise or slight fever at the onset. It may be followed by rhinorrhea and cough within 24-48 hours after first symptoms. Symptoms usually increase by day 3 or day 4 and begin to resolve by day 7.
Cold vs. Flu
Flu is caused by influenza A, B and C viruses. Flu can develop into serious condition such as pneumonia. Flu is generally seasonal which peaks during winter months. Its symptoms can be severe compared to common cold and may include high fever, chills, nausea, vomiting and/or diarrhea. Both cold and flu spread in people who come into contact of droplets of an infected person.
Cold vs. Allergies
Cold symptoms occurs fast and tapers down quickly compared to allergies. Some patients suffer from congestion and itchiness every morning which can be the signs of allergy and which varies throughout the year. Allergy cannot be contagious while cold can be contagious. Cold can be accompanied by body aches or slight fever while allergy, usually, is not accompanied by body aches or fever. Sinus infections are caused by bacteria, where mucus builds up in sinuses and cause blockages, and can be caused by either a cold or an allergy.
Preventing the common cold
- Avoid contact with an infected person and do not share utensils, toothbrush, towels or any other item.
- Maintain good hygiene by washing hands regularly with antiseptic soap and covering mouth and nose while coughing or sneezing.
- Keep household surfaces clean and throw away used tissues.
- Better nutrition, adequate sleep and regular exercise results into stronger immunity to fight infections and keep stress away.
- Our Related Brands in Cold and Cough Category:
Nislevo (Levocetirizine 5mg Tablets)
Nislevo-MK (Levocetirizine 5mg + Montelukast 10mg Tablets)
Nislevo Plus (Levocetirizine 2.5mg + Phenylephrine Hydrochloride 5mg + Ambroxol 60mg + Paracetamol 325mg Tablets )
Silcold (Paracetamol 125mg + Phenylephrine Hydrochloride 5mg + Chlorpheniramine Maleate 1mg/5ml Syrup)
Nisibro (Bromhexine Hydrochloride 2mg + Guaifenesin 50mg + Terbutaline Sulphate 1.25mg + Menthol 0.5mg/5ml Syrup)
Nisibro-D (Dextromethorphan Hydrobromide 10mg + Phenylephrine Hydrochloride 5mg + Chlorpheniramine Maleate 2mg/5ml Syrup)
Unobro (Acebrophylline 100mg Capsules)
Unobro-OD (Acebrophylline 200mg Tablets)